Mystery Illness

Patient

Q: Hello and thank you for taking time to read this.

Up until last September, I was a very healthy, happy, successful 38 yr old man. Since then, I have had a vast array of odd symptoms, and have seen practically every doctor in my city and spent 3 days at the NIH. No one has been able to help me.

The quickest rundown is this. I hit my head and suffered a moderate concussion possible TBI. I had headaches, cognitive struggles, and typical light sensitivity etc. I "recovered" as expected and had all neurological tests applicable. It never really went away so much as it got better and then symptoms just started going haywire. I developed lightheadedness and after a few ER trips, a + tilt table test, and a heart monitor, the Dx was neurocardiogenic syncope. Began taking salt to raise BP. This was affective. Symptoms abated. Mostly. For a few weeks. Now, I'm dizzy most of the time, and have a sense of floating, and disconnected feeling. I stopped taking the salt tabs a month ago. Began meclizine. Slightly helpful. Scheduled for balance and inner ear testing. I've been told numerous times I have anxiety. Rx for Xanax as needed months ago. I've taken it maybe ten times. Ineffective though helpful when I do feel highly stressed due to constant symptoms. I quit drinking through all this and was a heavy drinker prior.

I'm in jeopardy of losing my job. This has been going on for a year. I feel like a test rat and I am utterly drained. What could be going on? Is there a more efficient way of figuring this out? Where do I go next? I've had every test under the sun. My doctors are great but the neuro says it's not my head, the cardio says it's not my heart, my PCP doesn't know what to do, and yet.... This never ends.

I'm seeking a psychiatrist as well. Hoping for a different perspective and help with case management.

Any and all thoughts greatly appreciated. Thanks, again.

Symptoms:  Current: occ headaches, const dizziness, lightheadedness, and disconnected sensation.
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Blood in stool. How do I tell if its a hemorrhoid or a result of my gastritis getting worse.

Q: I have been HIV for a year and half. I started Striblid 6 months ago. First time i ever took medicine for the vir...

Q: Around 3 months ago I went to the doctors with testicle/groin/kidney pain and was told it seemed it was kidney stones...

Q: Are the chances of getting a hernia increased if the person regularly engages in physical exercise such as weightlift...

Q: Yesterday I had a ultrasound appointment and my doctor stated that the baby hadn't grown in weight for a week and als...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews